Alert archive / Idaho / Wind Advisories in 2014
Wind Advisory 24, NWS Pocatello, ID
NWS Pocatello, ID issued this wind advisory at May 17, 2014, 2:01 PM MDT. It took effect at May 18, 2014, 10:00 AM MDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- May 17, 2014, 2:01 PM MDT (20:01 UTC)
- In effect from
- May 18, 2014, 10:00 AM MDT
- Expired
- May 18, 2014, 9:00 PM MDT
- In force
- 11 hr
- Issued by
- NWS Pocatello, ID
The text
As transmitted, in the capitals the NWS used until 2016.
370 WWUS75 KPIH 172001 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 201 PM MDT SAT MAY 17 2014 IDZ020-021-181200- /O.NEW.KPIH.WI.Y.0024.140518T1600Z-140519T0300Z/ UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY... POCATELLO...BLACKFOOT 201 PM MDT SAT MAY 17 2014 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 9 PM MDT SUNDAY... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 9 PM MDT SUNDAY. * TIMING...WINDS WILL INCREASE DURING THE MORNING. STRONGEST WINDS WILL OCCUR ON SUNDAY AFTERNOON BEFORE DIMINISHING IN THE EARLY EVENING. * WINDS...SUSTAINED SOUTHWEST WINDS OF 30 TO 35 MPH WITH GUSTS OF 45 TO 50 MPH. * LOCATIONS INCLUDE...IDAHO FALLS...REXBURG...INL COMPLEX...BLACKFOOT...POCATELLO AND AMERICAN FALLS. * IMPACTS...STRONG GUSTY WINDS WILL MAKE DRIVING DIFFICULT ESPECIALLY ALONG NORTH SOUTH HIGHWAYS SUCH AS INTERSTATE 15. AREAS OF BLOWING DUST IS POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ VALLE
2 follow-up statements
635 WWUS75 KPIH 181129 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 529 AM MDT SUN MAY 18 2014 IDZ020-021-190300- /O.CON.KPIH.WI.Y.0024.140518T1600Z-140519T0300Z/ UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY... POCATELLO...BLACKFOOT 529 AM MDT SUN MAY 18 2014 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 9 PM MDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 9 PM MDT THIS EVENING. * TIMING...WINDS WILL INCREASE DURING THE MORNING. STRONGEST WINDS WILL OCCUR THIS AFTERNOON BEFORE DIMINISHING IN THE EARLY EVENING. * WINDS...SUSTAINED SOUTHWEST WINDS OF 30 TO 35 MPH WITH GUSTS OF 45 TO 50 MPH. * LOCATIONS INCLUDE...IDAHO FALLS...REXBURG...INL COMPLEX... BLACKFOOT...POCATELLO AND AMERICAN FALLS. * IMPACTS...STRONG GUSTY WINDS WILL MAKE DRIVING DIFFICULT ESPECIALLY ALONG NORTH SOUTH HIGHWAYS SUCH AS INTERSTATE 15. AREAS OF BLOWING DUST IS POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
651 WWUS75 KPIH 190232 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 832 PM MDT SUN MAY 18 2014 IDZ020-021-190345- /O.EXP.KPIH.WI.Y.0024.000000T0000Z-140519T0300Z/ UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY... POCATELLO...BLACKFOOT 832 PM MDT SUN MAY 18 2014 ...WIND ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING... WINDS HAVE DIMINISHED THROUGH THE EVENING AND WILL CONTINUE TO DO SO AFTER SUNSET. THEREFORE THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at May 17, 1:44 PM MDT, 17 minutes earlier.
Area forecast discussion, May 17, 1:44 PM MDT, 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 144 PM MDT SAT MAY 17 2014 .SHORT TERM...TONIGHT THROUGH MONDAY NIGHT. A DEEP LOW PRESSURE SYSTEM IS SITUATED OFF THE COAST OF WASHINGTON THIS AFTERNOON. A COLD FRONT EXTENDS SOUTHEAST OF THE LOW INTO SOUTHEAST OREGON. THIS FRONT WILL SLOWLY MARCH EASTWARD THROUGH THE NIGHT AND ARRIVE IN EASTERN IDAHO EARLY SUNDAY MORNING. COOLER TEMPERATURES ALONG WITH STRONG WINDS WILL FOLLOW THE FRONT. WINDS LOOK STRONG ENOUGH THAT A WIND ADVISORY WILL BE ISSUED FOR PARTS OF THE SNAKE PLAIN ON SUNDAY WHERE SUSTAINED 25 TO 30 MPH WINDS ARE LIKELY WITH GUSTS TO 40 TO 45 MPH. SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL BE POSSIBLE SUNDAY...MAINLY IN THE CENTRAL MOUNTAINS. EXPECT MUCH LIGHTER WINDS FOR MONDAY AS THE LOW SINKS SOUTH ALONG THE COAST AND ENTERS THE WESTERN GREAT BASIN. EXPECT MOISTURE TO STREAM INTO THE AREA FROM THE LOW. THIS WILL PRODUCE ISOLATED TO SCATTERED SHOWERS ALONG WITH SOME ISOLATED THUNDER. BEST COVERAGE WILL OCCUR DURING MONDAY AFTERNOON AND MAINLY IN THE MOUNTAINS AND HIGHLANDS. VALLE .LONG TERM...TUESDAY AFTERNOON THROUGH SATURDAY. UNSETTLED WEATHER CONTINUES THROUGH MOST OF NEXT WEEKEND. THE MODELS ARE STILL STRUGGLING AMONGST THEMSELVES EACH RUN WITH WHERE TO PLACE BANDS OF SHOWERS AND STORMS EACH FORECAST PERIOD. IT STILL APPEARS MIDWEEK MAY BE THE WETTEST. THAT WILL BE AS THE FIRST CLOSED LOW ACROSS THE SOUTHWEST WEAKENS AND ACTUALLY BEGINS TO LIFT NORTHEAST TOWARD UTAH AND IDAHO. BEYOND THAT...WE SHOULD SEE SOME PROGRESSION IN THE PATTERN ACROSS THE WEST. THE FLOW IS STILL SPLIT...WITH A LARGE CLOSED LOW SLOWLY TRACKING CLOSER TO THE US/MEXICO BORDER AND IDAHO IN MORE ZONAL FLOW BY THE WEEKEND. THE ECMWF IS SHOWING A LITTLE MORE PRECIPITATION ON SATURDAY VS THE GFS AS IT PUSHES A LITTLE STRONGER WAVE ACROSS THE STATE. WE ELECTED TO NOT MAKE A WHOLE LOT OF CHANGES IN THE EXTENDED BASED ON CONTINUED UNCERTAINTY IN THE MODELS. IT APPEARS THE ONLY REAL STRONG AND CONSISTENT TREND IS WITH TEMPERATURES. WE SHOULD START OUT WITHIN A COUPLE OF DEGREES FROM AVERAGE AND EVENTUALLY PUSH TO AROUND 5-10 DEGREES ABOVE BY NEXT WEEKEND. OVERNIGHT LOWS WILL STILL BE MILD EVEN FOR SOME OF OUR MOUNTAINOUS AREAS. KEYES && .AVIATION...VFR WEATHER IS LIKELY THROUGH TOMORROW ACROSS EASTERN IDAHO. WE ARE STILL EXPECTING SHOWERS AND STORMS ESPECIALLY TOMORROW AFTERNOON. FOR TODAY...STORMS SHOULD NOT AFFECT ANY OF OUR TAF SITES...BUT IT IS NOT A ZERO PROBABILITY SITUATION. FOR SUNDAY...KSUN WOULD MOST LIKELY BE AFFECTED BY LATE MORNING AND AFTERNOON. THERE IS A SMALL CHANCE FOR KBYI/KIDA/KPIH IN THE AFTERNOON. THE BIGGER ISSUE FOR THOSE SITES MAY BE STRONG WEST TO SOUTHWEST WINDS ACROSS THE PLAIN. SUSTAINED WINDS OF 20-30KTS WITH HIGHER GUSTS ARE FORECAST. KEYES && .FIRE WEATHER...UPPER RIDGING OVER THE NORTHERN ROCKIES TODAY WILL MOVE EAST...ALLOWING FOR ISOLATED THUNDERSTORMS THIS AFTERNOON AND EVENING MAINLY ALONG THE DIVIDE. A MAJOR UPPER TROF SYSTEM MOVES INTO THE PACIFIC NORTHWEST ON SUNDAY BRINGING INCREASED CHANCES FOR SHOWERS AND THUNDERSTORMS MAINLY OVER THE CENTRAL IDAHO MOUNTAINS AND UPPER SNAKE HIGHLANDS. WINDS WILL ALSO PICK UP ON SUNDAY. COOLER TEMPERATURES AND HIGHER HUMIDITY WILL BE THE TREND FOR NEXT WEEK AS THE UPPER SYSTEM CONTINUES TO DOMINATE THE WEST. HEDGES && .PIH WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 10 AM TO 9 PM MDT SUNDAY IDZ020-021. &&
Hazardous weather outlook, May 17, 5:34 AM MDT, 8 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 534 AM MDT SAT MAY 17 2014 IDZ017>025-031-032-181145- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 534 AM MDT SAT MAY 17 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT EXPECT VERY PATCHY FOG THIS MORNING MAINLY OVER THE UPPER SNAKE RIVER PLAIN AND THE UPPER SNAKE HIGHLANDS. EXPECT ISOLATED SHOWERS AND THUNDERSTORMS OVER THE DIVIDE ALONG THE MONTANA AND IDAHO BORDER THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY EXPECT BREEZY TO MODERATE WINDS ACROSS THE AREA ON SUNDAY. EXPECT CHOPPY WAVES ON THE AMERICAN FALLS RESERVOIR SUNDAY. LOOK FOR ISOLATED SHOWERS AND THUNDERSTORMS OVER THE CENTRAL MOUNTAINS...UPPER SNAKE HIGHLANDS AND THE SOUTHERN HIGHLANDS ON SUNDAY AND MONDAY AFTERNOONS. EXPECT MORE WIDESPREAD SHOWERS AND THUNDERSTORMS TUESDAY AND WEDNESDAY. THUNDERSTORMS WILL LIKELY BRING GUSTY OUTFLOW WINDS...SMALL HAIL AND LOCALLY HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834. THE HAZARDOUS WEATHER PRODUCT WILL BE DISCONTINUED ON JUNE 1 2014 TO REDUCE DUPLICATE INFORMATION FROM OUR OFFICE IN POCATELLO.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.